The Annals of Probability
- Ann. Probab.
- Volume 36, Number 4 (2008), 1453-1471.
Measures with zeros in the inverse of their moment matrix
We investigate and discuss when the inverse of a multivariate truncated moment matrix of a measure μ has zeros in some prescribed entries. We describe precisely which pattern of these zeroes corresponds to independence, namely, the measure having a product structure. A more refined finding is that the key factor forcing a zero entry in this inverse matrix is a certain conditional triangularity property of the orthogonal polynomials associated with μ.
Ann. Probab., Volume 36, Number 4 (2008), 1453-1471.
First available in Project Euclid: 29 July 2008
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 52A20: Convex sets in n dimensions (including convex hypersurfaces) [See also 53A07, 53C45]
Helton, J. William; Lasserre, Jean B.; Putinar, Mihai. Measures with zeros in the inverse of their moment matrix. Ann. Probab. 36 (2008), no. 4, 1453--1471. doi:10.1214/07-AOP365. https://projecteuclid.org/euclid.aop/1217360975